MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. MODULAR HANDLE, T RATCHETING TLR 90 INLBS; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE, INC. MODULAR HANDLE, T RATCHETING TLR 90 INLBS; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Catalog Number 3572-1
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore, the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2024-00322.
 
Event or Problem Description
It was reported that intra-operatively, a pathfinder torque ratchet handle was not able to tighten closure tops properly, stripping the threads on five closure tops and stripping the inner drive hexagon on three more.A pedicle screw was also reported to have disassembled during the surgery.There was no patient harm, however there was a 30 minute procedural delay as a result of this.This is report ten of ten for this event.
 
Additional Manufacturer Narrative
Corrections in d4: lot number & udi number.Additional information in d4: serial number and h4.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed no signs of damage.The torque output was tested using id:2662-b cal.Due 5/21/2026.The torque output ranged from 101.9 to 110.4 in-lbs.The performance range is 80 to 100 in-lbs.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to loss of calibration through use over time or multiple sterilization cycles causing a loss of internal lubrication.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
MODULAR HANDLE, T RATCHETING TLR 90 INLBS
Common Device Name
PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20737165
Report Number3012447612-2024-00331
Device Sequence Number20994740
Product Code NKB
UDI-Device Identifier00889024336513
UDI-Public(01)00889024336513(10)86KF-012
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K132884
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3572-1
Device Lot Number86KF-012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/27/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age45 YR
Patient SexUnknown
Patient EthnicityNon Hispanic